Alert archive / Indiana / Heat Advisories in 2021
Heat Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this heat advisory at Aug 24, 2021, 3:53 PM EDT for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Aug 25, 2021, 11:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2021, 3:53 PM EDT (19:53 UTC)
- In effect from
- Aug 25, 2021, 11:00 AM EDT
- Expired
- Aug 25, 2021, 9:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985 WWUS73 KIWX 241953 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 353 PM EDT Tue Aug 24 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-250400- /O.NEW.KIWX.HT.Y.0005.210825T1500Z-210826T0100Z/ /O.CON.KIWX.HT.Y.0004.000000T0000Z-210825T0100Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 353 PM EDT Tue Aug 24 2021 /253 PM CDT Tue Aug 24 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/ WEDNESDAY... * WHAT...Heat index values up to 103. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...until 9 PM EDT /8 PM CDT/ this evening, followed by from 11 AM EDT /10 AM CDT/ to 9 PM EDT /8 PM CDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
4 follow-up statements
552 WWUS73 KIWX 250257 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1057 PM EDT Tue Aug 24 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-251100- /O.CON.KIWX.HT.Y.0005.210825T1500Z-210826T0100Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1057 PM EDT Tue Aug 24 2021 /957 PM CDT Tue Aug 24 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/ WEDNESDAY... * WHAT...Heat index values up to 103. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...from 11 AM EDT /10 AM CDT/ to 9 PM EDT /8 PM CDT/ Wednesday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
152 WWUS73 KIWX 250721 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 321 AM EDT Wed Aug 25 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-251600- /O.CON.KIWX.HT.Y.0005.210825T1500Z-210826T0100Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 321 AM EDT Wed Aug 25 2021 /221 AM CDT Wed Aug 25 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 9 PM EDT /8 PM CDT/ THIS EVENING... * WHAT...Peak heat indices in the upper 90s to 105 degrees. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 11 AM EDT /10 AM CDT/ this morning to 9 PM EDT /8 PM CDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
210 WWUS73 KIWX 251518 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1118 AM EDT Wed Aug 25 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-252330- /O.CON.KIWX.HT.Y.0005.000000T0000Z-210826T0100Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1118 AM EDT Wed Aug 25 2021 /1018 AM CDT Wed Aug 25 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... * WHAT...Peak heat indices in the upper 90s to 105 degrees. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 11 AM EDT /10 AM CDT/ this morning to 9 PM EDT /8 PM CDT/ this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
189 WWUS73 KIWX 260128 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 928 PM EDT Wed Aug 25 2021 INZ003>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-260930- /O.EXP.KIWX.HT.Y.0005.000000T0000Z-210826T0100Z/ /O.NEW.KIWX.HT.Y.0006.210826T1600Z-210827T0000Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 928 PM EDT Wed Aug 25 2021 /828 PM CDT Wed Aug 25 2021/ ...HEAT ADVISORY IN EFFECT FROM NOON EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... * WHAT...Heat index values up to 103 expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From noon EDT /11 AM CDT/ to 8 PM EDT /7 PM CDT/ Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Clouds with showers and storms may bring some relief from the heat and humidity Thursday. Hot temperatures and high humidities are expected Friday and Saturday with additional heat headlines possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MIZ077>081-260230- /O.EXP.KIWX.HT.Y.0005.000000T0000Z-210826T0100Z/ Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- Including the cities of Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, and Litchfield 928 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY HAS EXPIRED... The heat advisory for Wednesday has expired. An additional advisory has been issued for Thursday. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this heat advisory went out at Aug 24, 1:00 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 24, 1:00 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
100 PM EDT Tue Aug 24 2021
.SYNOPSIS...
Issued at 1200 PM EDT Tue Aug 24 2021
Hot and humid conditions are expected through much of this week with
high temperatures around 90 and heat index values around 100
degrees. A few storms are possible Wednesday afternoon and evening.
&&
.SHORT TERM...(Today and Tonight)
Issued at 405 AM EDT Tue Aug 24 2021
Precip chances and heat are the primary concerns for today (and
beyond). Low level theta-e ridge has folded back into our area but
forecast and observed soundings still indicate a fairly dry and
stable environment and no convection is currently occurring here or
immediately upstream. Hi-res CAM's still suggest some isolated
showers possible during the morning hours. Certainly can't rule out
some widely isolated convection on the leading edge of this initial
theta-e surge but LLJ (and associated moisture convergence) is weak
(only around 15 kts). Will hold on to some slight chance PoP's but
not expecting much. Similar story for later today. 00Z guidance has
backed off idea of strong convective shortwave ejecting into the
southern Great Lakes today. While afternoon MLCAPE's still exceed
2000 J/kg given hot and humid surface conditions...there is little
if any mid/upper level support for ascent. Forecast soundings also
now indicate a modest cap around 850-800mb. While not particularly
strong...it could be enough to prevent convection given lack of
forcing. Have lowered afternoon PoP's but not comfortable going
entirely dry yet as several CAM's still suggest some SCT convection
late in the day given high instability and weakening cap. Very weak
flow/shear profiles and lack of forcing will keep any convection
that does develop on the weak side. However...there may be a non-
zero chance of very isolated heavy rain/gusty winds given
instability profiles. Anticipate any convection to dissipate with
loss of daytime heating. Did however maintain some low chance PoP's
in the NW late tonight/early Wed with increasing LLJ and another
modest theta-e surge.
Given drier forecast there is increased confidence in highs topping
90F and have continued to lean on the warmer side of guidance. Some
concern that dewpoints may struggle to reach mid 70s given strong
mixing noted on several forecast soundings. However even with a
conservative 73/74 dewpoint, this still yields heat indices right
around 100F. Given mature crops there is reason to believe dewpoints
may creep slightly higher and have therefore decided to go ahead and
issue a heat advisory for today. Of course will have to watch
potential for late morning convection/cloud debris to interfere but
chances for that appear low enough to warrant issuing the advisory.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 405 AM EDT Tue Aug 24 2021
Forecast confidence in precip chances/timing steadily decreases
through the end of the week with uncertainty stacked on uncertainty.
Our forecast area remains under the influence of large subtropical
ridge but far enough north to be potentially impacted by passing
shortwaves/weak boundaries. Unfortunately this is very hard to
pinpoint more than 24-48 hours in advance and continued with
broadbrushed chance PoP's through much of the period. Some morning
convection possible on Wed but think better chances will be late
afternoon with diurnal instability. Chances then continue into Thu
and Fri though building ridge late Fri into Sat suggests there
could be a break during that period before strong trough/cold
front finally bring an end to heat/humidity early next week. No
strong signals for any severe weather through the weekend.
Wed heat indices will likely be similar if not a few degrees higher
than today. Secondary surge of higher theta-e suggests similar highs
with dewpoints likely a degree or two higher. Did not carry advisory
into Wed given concerns over potential convection but assuming
minimal early day convection another advisory will likely be needed.
Similar temps and dewpoints then continue through the weekend. There
may be slight relief in exact heat indices but cumulative effect
of high heat/humidity may lead to increased impacts despite heat
indices slightly below 100F criteria.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 100 PM EDT Tue Aug 24 2021
VFR this period as ridging aloft suppresses any potential convection
within otherwise unstable/moist airmass. Swrly winds aob 10kts
through the valid taf fcst.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory from 2 PM EDT /1 PM CDT/ this afternoon to 9 PM
EDT /8 PM CDT/ this evening for INZ003>009-012>018-020-
022>027-032>034.
MI...Heat Advisory from 2 PM this afternoon to 9 PM EDT this evening
for MIZ077>081.
OH...Heat Advisory from 2 PM this afternoon to 9 PM EDT this evening
for OHZ001-002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...T
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 24, 5:43 AM EDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 543 AM EDT Tue Aug 24 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 543 AM EDT Tue Aug 24 2021 /443 AM CDT Tue Aug 24 2021/ ...HEAT ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 9 PM EDT /8 PM CDT/ THIS EVENING... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms are possible today but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values will be around 100 again Wednesday. Periodic thunderstorms are possible Wednesday through Monday. The chances for severe weather are low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-250945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 543 AM EDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a slight chance of thunderstorms today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic thunderstorms are possible Wednesday through Monday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:30 AM EDT | Heat Advisory | IWX | Branch, Cass, Hillsdale, Saint Joseph | 18 hr |
| Aug 24, 5:10 PM EDT | Special Weather Statement | IWX | Berrien | 50 min |
| Aug 24, 6:02 PM EDT | Special Weather Statement | IWX | Berrien | 43 min |
| Aug 24, 6:12 PM EDT | Areal Flood Advisory | IWX | Berrien | 3 hr |
| Aug 24, 6:20 PM EDT | Severe Thunderstorm Warning | IWX | Berrien | 25 min |
| Aug 24, 6:53 PM EDT | Special Weather Statement | IWX | Cass | 52 min |
| Aug 24, 7:53 PM EDT | Special Weather Statement | IWX | Cass | 22 min |
| Aug 24, 5:43 PM EDT | Special Marine Warning | IWX | 62 min | |
| Aug 24, 6:47 PM EDT | Special Marine Warning | IWX | 58 min | |
| Aug 24, 7:24 PM EDT | Special Marine Warning | IWX | 66 min |
Nearby
Heat Advisories in Indiana, 2021Heat Advisories in Ohio, 2021Heat Advisories in Michigan, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.